A case of diverse psychiatric and functional impairments following immune checkpoint inhibitor therapy.
Аннотация
BACKGROUND
Immune checkpoint inhibitors (ICIs) can cause a range of immune-related adverse events (irAEs), including rare neuropsychiatric complications. However, these events often present with diverse and non-specific symptoms, making diagnosis difficult.
CASE PRESENTATION: A 64-year-old man with Stage IV gastric cancer receiving nivolumab developed impaired consciousness, delusions, and dissociative behavior, and reduced instrumental activities of daily living during and after ICI therapy. During chemotherapy, the patient was suspected of having dementia and was referred to a psychiatrist. However, the possibility of irAE was not mentioned at that time. Despite normal magnetic resonance imaging (MRI) and cerebrospinal fluid findings, a multidisciplinary assessment due to clinical features and exclusion of other etiologies led to the clinical suspicion of an immune-related encephalopathy. Steroid pulse therapy and antipsychotics (risperidone, later olanzapine) improved symptoms. Psychiatric relapse occurred after discontinuing risperidone and resolved with olanzapine.
CONCLUSION
In patients undergoing ICI therapy, new-onset psychiatric symptoms should raise suspicion for irAEs. Timely multidisciplinary intervention is essential for accurate diagnosis and effective symptom management.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.